Scleroderma & Raynaud's UK (SRUK)
6,783 members3,208 posts

A Girly Post - Medications and Contraception

Well!

The story of yesterday is a bit traumatic!

I thought I would put this post, just to save anyone the problems I had to go through.

I am on a drug called Bosentan (for ulcers in Scleroderma and I really must blog about it soon - it's been fantastic for me). It is quiet a rare drug that I have to get from my hospital.. etc. It has some complex things about it and I know that you can't be pregnant on it as it damages unborn featuses. It also makes hormonal contraceptives not very effective. Therefore, I had spoken to my GP and decided against having them as it seemed pointless and just more side-affects to add into my concoction of drugs. Therefore we concluded as long as I was careful used the barrior method etc (I would be embarassed but after the truama of yesterday, I am over being embarassed and just want to save anyone else this nightmare!).

So anyhow, yesterday I found myself needing the morning-after pill. And to cut a long story of going from a general sexual health clinic, paramacy to my GP, to a phonecall with my consultant (mortifying), it turned out no one had told me and no one seemed to have much idea if I could take the pill with my bosentan and whether it would even be effective. I had to speak to around 10 people, I had had no idea this would be a problem and just felt shattered and completely mortified by the entire experience (and freezing freezing cold with Raynuads Attacks from the stress). In the end I had the pill.. then they phoned up the next day to say that another specialist had phoned back and decided it wouldn't be affective, So I have to go and get an emergency coil on monday.

I'm only 19 and I'm pretty confident but even I just felt totally taken for a ride. I had spoken to everyone I should have and done all the right things, and still no-one had broached this issue with me, I wasn't even aware it would be a problem.

I know not many people will be on Bosentan, or are perhaps older or more organised than me, but word of caution - do cheak what drugs your on and the complications around things you may need in a hurry!

Also, our specialist nurse has been cut due to cut backs, so I can't express how hilariously awkward having to speak to my Male, 40 year old, Eyptain Constultant, who has poor bedside mannar at the best of times was!

You may also like...